Alert archive / Utah / Flash Flood Warnings in 1999

Flash Flood Warning 16, NWS Salt Lake City, UT

July 27, 1999Kane County, San Juan County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Jul 27, 1999, 9:50 PM MDT for Kane County, San Juan County, Utah. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 27, 1999, 9:50 PM MDT (03:50 UTC)
Expired
Jul 27, 1999, 11:00 PM MDT
In force
70 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Kane County, UT, San Juan County, UT

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 1999-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 1999-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1770 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSLC 280353
FFWSLC
UTC025-037-280500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
950 PM MDT TUE JUL 27 1999

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY IS EXTENDING THE  

* FLASH FLOOD WARNING FOR...
  EASTERN KANE COUNTY IN UTAH
  EXTREME SOUTHWESTERN SAN JUAN COUNTY IN UTAH

* UNTIL 1100 PM MDT

* FLASH FLOODING IS IN PROGRESS OVER MANY PLACES IN AND AROUND LAKE 
POWELL.  FLASH FLOODING WILL CONTINUE IN THE MANY WASHES AND SLOT 
CANYONS THAT LEAD INTO LAKE POWELL UNTIL 1100 PM...AND POSSIBLY LONGER.  

THIS IS A DANGEROUS EVENT.  DO NOT GET CAUGHT IN DRY WASHES OR SLOT 
CANYONS.  FLASH FLOODING IS POSSIBLE LONG AFTER THE RAINS HAVE ENDED.


LAT...LON 3700 11198 3701 11123 3749 11074 3750 11198

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 8:45 PM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 27, 8:45 PM MDT, 1 hour 5 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH
845 PM MDT TUE JUL 27 1999

SYNOPSIS...A MOIST AIRMASS WILL PREVAIL OVER UTAH THROUGH THURSDAY.

DISCUSSION...REAL BUSY SO WILL KEEP IT SHORT.  VERY MOIST AIRMASS
OVER STATE.  BIG CELL MOVED INTO LAKE POWELL AND REPORTS OF BOATS
BEING SWAMPED.  CONVERTED SVR TO FLASH FLOOD WARNING WHICH IS STILL
IN EFFECT. EXPECT LOTS OF DAMAGE BUT HOPEFULLY NO DEATHS.  RADAR WAS DOWN
AND WAS FORTUNATE THAT RAPID SCAN WAS IN PROGRESS.  5 MINUTES IMAGES
WERE A BIG HELP...THANKS SATELLITE FOLKS.  WILL ADDRESS WATCH LATER
AND MAY CONTINUE PAST 1100 PM.

SLC 2334 CDC 3344 BURCH

.SLC...FDA TIL 1100 PM.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:05 PM MDTSevere Thunderstorm WarningSLCKane, San Juan40 min
Jul 27, 7:45 PM MDTSevere Thunderstorm WarningSLCKane, San Juan30 min
Jul 27, 8:15 PM MDTFlash Flood WarningSLCKane, San Juan105 min
Jul 28, 5:29 PM MDTFlash Flood WarningSLCWashington4 hr

Nearby

Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.